Alert archive / Indiana / Tornado Warnings in 2026

Tornado Warning 10, NWS Indianapolis, IN

February 19, 20264 counties in Indiana

NWS Indianapolis, IN issued this tornado warning at Feb 19, 2026, 7:21 PM EST for 4 counties in Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 19, 2026, 7:21 PM EST (00:21 UTC)
Expired
Feb 19, 2026, 8:00 PM EST
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Bartholomew County, IN, Brown County, IN, Johnson County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 7:52 PM ESTHAIL 12 Sw Clifford, INReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 1:20 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

400 
WFUS53 KIND 200021
TORIND
INC005-013-081-145-200100-
/O.NEW.KIND.TO.W.0010.260220T0021Z-260220T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
721 PM EST Thu Feb 19 2026

The National Weather Service in Indianapolis has issued a

* Tornado Warning for...
  Southwestern Shelby County in central Indiana...
  Brown County in south central Indiana...
  Southeastern Johnson County in central Indiana...
  Northwestern Bartholomew County in central Indiana...

* Until 800 PM EST.

* At 721 PM EST, a severe thunderstorm capable of producing a tornado
  was located 7 miles west of Nashville, or 8 miles east of
  Bloomington, moving east at 40 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Columbus, Nashville, Edinburgh, Princes Lakes, Clifford, Yellowwood
  Lake, Peoga, Spearsville, Helmsburg, Beanblossom, Gnaw Bone, and
  Taylorsville.

This includes Interstate 65 between mile markers 65 and 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3913 8637 3929 8637 3945 8592 3916 8580
TIME...MOT...LOC 0021Z 257DEG 36KT 3919 8637 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Updike
2 follow-up statements
349 
WWUS53 KIND 200037
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
737 PM EST Thu Feb 19 2026

INC005-013-081-145-200100-
/O.CON.KIND.TO.W.0010.000000T0000Z-260220T0100Z/
Shelby IN-Brown IN-Johnson IN-Bartholomew IN-
737 PM EST Thu Feb 19 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EST FOR
SOUTHWESTERN SHELBY...NORTHEASTERN BROWN...SOUTHEASTERN JOHNSON AND
NORTHWESTERN BARTHOLOMEW COUNTIES...

At 737 PM EST, a severe thunderstorm capable of producing a tornado
was located near Nashville, or 13 miles west of Columbus, moving east
at 40 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Columbus, Nashville, Edinburgh, Princes Lakes, Clifford, Peoga,
Spearsville, Helmsburg, Beanblossom, Gnaw Bone, and Taylorsville.

This includes Interstate 65 between mile markers 65 and 85.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3914 8623 3931 8632 3945 8592 3916 8580
TIME...MOT...LOC 0037Z 257DEG 36KT 3923 8617 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Updike
503 
WWUS53 KIND 200046
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
746 PM EST Thu Feb 19 2026

INC005-013-081-145-200100-
/O.CON.KIND.TO.W.0010.000000T0000Z-260220T0100Z/
Shelby IN-Brown IN-Johnson IN-Bartholomew IN-
746 PM EST Thu Feb 19 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EST FOR
SOUTHWESTERN SHELBY...NORTHEASTERN BROWN...SOUTHEASTERN JOHNSON AND
NORTHWESTERN BARTHOLOMEW COUNTIES...

At 746 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Columbus, moving east at 40 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Columbus, Edinburgh, Princes Lakes, Clifford, Peoga, Spearsville, and
Taylorsville.

This includes Interstate 65 between mile markers 65 and 84.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3914 8613 3935 8621 3937 8615 3944 8592
      3916 8580
TIME...MOT...LOC 0046Z 257DEG 36KT 3925 8605 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Updike

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Feb 19, 6:26 PM EST, 55 minutes earlier. Its key messages:

  • Scattered strong to severe storms this afternoon into the evening
  • All severe hazards are possible, with the greatest tornado potential south of I-70.
  • Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
  • Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 6:26 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
626 PM EST Thu Feb 19 2026

.KEY MESSAGES...

- Scattered strong to severe storms this afternoon into the evening

- All severe hazards are possible, with the greatest tornado
  potential south of I-70.

- Strong wind gusts up to 45 mph late tonight through early
  afternoon Friday.

- Colder for the weekend, with scattered light snow possible Sunday

&&

.MESOSCALE UPDATE...
Issued at 626 PM EST Thu Feb 19 2026

Cluster of supercells, some exhibiting embedded meso-vortex
structures will continue to move E-NE along and south of the I-70
with all severe hazards possible. Tornado watch 10 has been shifted
one row of counties north to include the I-70 corridor including
Marion county and Indianapolis. Surface analysis and radar trends
suggest the warm front has begun to move more quickly northward
through central Indiana. The net result will be increasing threat
for surface based rotation and tornado threat with the lead
supercell to the SW of the Indy Metro as it moves Johnson county
through 0100Z. Recent IND VWP data suggests that the anticipated low
level shear continues to increase with 0-1km SRH of 200-250 m2/s2. A
long tracked supercell with a history of multiple tornadoes will
move through Greene county into extreme SE Owen and northern Monroe
counties through 0100Z with the potential for a significant tornado.

&&

.SHORT TERM (This evening through Friday)...
Issued at 309 PM EST Thu Feb 19 2026

Rest of today/through midnight...

For details on the evolving severe threat across central Indiana,
please see mesoscale updates.

Overnight...

Prefrontal trough/dryline is expected to push rapidly across central
Indiana between 02Z and 05Z, ending convective precip and
thunderstorm chances. As the surface low continues to intensity over
the Mid MS valley (988 mb around near Chicago by 08Z), an associated
cold front will accelerate across central Indiana between 08-12Z.
Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple
with strong cold advection and modestly steep lapse rates below 850
mb to support wind gusts around 40 kts across NW portions of central
Indiana and as high as 35 kts across area along I-70. A wind
advisory was contemplated for far NW portions of central Indiana,
but confidence on meeting over 45 mph gusts for any length of time
is not sufficiently high at the moment. However, an SPS will be
issued for these sub-advisory criteria winds.

Friday...

Winds will continue to be the main forecast concern during the day
along with much colder temperatures. Have undercut NBM guidance by a
few degrees on temps considering overcast skies and continued strong
cold advection in the morning. Wind gusts will remain around 40 kts
across northern portions of the forecast area through the morning,
before a decrease in gusts during the afternoon owing to relaxing of
the surface pressure gradient as the low pressure moves into
northern lower MI as well as gradual decrease in the boundary layer
wind fields.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 309 PM EST Thu Feb 19 2026

Friday night and Saturday...

High pressure will nudge into the area and keep conditions dry and
seasonable. Some guidance has rain just south of the area along an
old front, but given the surface high and dry air locally, feel that
odds of rain are too low to mention.

Sunday and Monday...

An upper level low will move southeast through the area on Sunday.
This won't have a lot of moisture to work with, but it will still be
enough for some scattered light snow showers, mainly northeast.

Colder air moving in with the low will generate some lake enhanced
snow showers Sunday night and Monday. The bulk of these should
remain north of central Indiana, but a few could sneak into the
north and northeast.

Temperatures will be below normal with highs in the 30s and lows
mainly in the 20s. Some area could see upper teens Monday night.

Tuesday and beyond...

Upper flow will become closer to zonal as the upper low exits the
area. This will allow seasonable to even above normal temperatures
to return. Highs could be around 50 by Wednesday and Thursday.

A cold front will bring chances of rain around Wednesday and
Thursday, with some uncertainty on the timing of highest PoPs.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 614 PM EST Thu Feb 19 2026

Impacts:

- Scattered thunderstorms this evening with restrictions

- Gusty WSW winds up to 35 kts late tonight through the day Friday

Discussion:

Convection continues to increase across western Indiana early this
evening and will spread to the northeast through the evening. Storms
will produce restrictions likely to IFR and lower briefly.
Convection will end from west to east by the end of the evening.

Wind gusts will pick up in the wake of a cold frontal passage with
gusts peaking at 25-30kts late tonight. MVFR stratus will return in
the wake of the front and linger into the afternoon Friday before
returning to VFR levels. Windy conditions will continue through the
day on Friday with gusts peaking up to 35kts at times.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...Crosbie
SHORT TERM...Crosbie
LONG TERM...50
AVIATION...Ryan
Hazardous weather outlook, Feb 19, 3:50 PM EST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
350 PM EST Thu Feb 19 2026

INZ021-028>031-035>049-051>057-060>065-067>072-202100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
350 PM EST Thu Feb 19 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Scattered strong to severe thunderstorms are expected into the late
evening. Damaging winds, large hail and isolated tornadoes are all
possible. The threat exists for a strong tornado south of I-70 until
late evening.

Strong westerly wind gusts from 35-45 mph will develop across areas
north of I-70 late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong westerly wind gusts from 35-45 mph will continue through
early Friday afternoon across areas north of I-70.

Light snow is possible Saturday night into Sunday with little to no
accumulation expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected for this afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Crosbie

In the hours before

Special weather statement, Feb 19, 7:01 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
701 PM EST Thu Feb 19 2026

INZ030-036-037-046-200030-
Clinton IN-Montgomery IN-Hendricks IN-Boone IN-
701 PM EST Thu Feb 19 2026

...A strong thunderstorm will impact portions of south central
Clinton, northwestern Hendricks, western Boone and southeastern
Montgomery Counties through 730 PM EST...

At 701 PM EST, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Crawfordsville, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Thorntown, Jamestown, Advance, New Ross, and Ulen.

This includes the following highways...
 Interstate 65 between mile markers 132 and 152.
 Interstate 74 between mile markers 42 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM EST for central and
west central Indiana.

&&

LAT...LON 4023 8655 3996 8636 3986 8672 3987 8674
      4007 8679
TIME...MOT...LOC 0001Z 237DEG 25KT 3996 8670

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KF
Local storm report, Feb 19, 7:08 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
708 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     Hail             5 ESE Freedom           39.19N 86.78W
02/19/2026  E0.50 Inch       Owen               IN   Cocorahs

&&

BH
Local storm report, Feb 19, 7:10 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
710 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Hail             2 NW Worthington        39.14N 86.99W
02/19/2026  E1.25 Inch       Greene             IN   Public

            Report from mPING: Half Dollar (1.25 in.).

&&

BH
Local storm report, Feb 19, 7:14 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
714 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Tstm Wnd Gst     3 SW Whitehall          39.15N 86.62W
02/19/2026  M70 MPH          Monroe             IN   ASOS

            Bloomington Monroe County Airport.

&&

BH
Local storm report, Feb 19, 7:17 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
717 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     Hail             3 SE Beech Grove        39.68N 86.06W
02/19/2026  M0.75 Inch       Marion             IN   Public

            Report from mPING: Dime (0.75 in.).

&&

BH
Local storm report, Feb 19, 7:19 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
719 PM EST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Hail             3 SSE Beech Grove       39.68N 86.07W
02/19/2026  E0.50 Inch       Marion             IN   Cocorahs

&&

BH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 7:01 PM ESTSpecial Weather StatementINDBoone29 min
Feb 19, 7:01 PM ESTTornado Warning Tornado observedConsiderable damage threatINDBrown, Monroe29 min
Feb 19, 7:24 PM ESTSpecial Weather StatementINDClinton36 min
Feb 19, 7:29 PM ESTSpecial Weather StatementINDHancock31 min
Feb 19, 7:36 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby39 min
Feb 19, 7:56 PM ESTTornado WarningINDBartholomew, Decatur, Shelby34 min
Feb 19, 8:12 PM ESTAreal Flood AdvisoryINDMorgan, Owen, Putnam3 hr
Feb 19, 8:12 PM ESTAreal Flood AdvisoryINDHancock, Marion3 hr
Feb 19, 8:12 PM ESTSevere Thunderstorm WarningINDHenry24 min
Feb 19, 8:14 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan31 min
Feb 19, 8:22 PM ESTSevere Thunderstorm WarningINDDecatur38 min
Feb 19, 8:39 PM ESTSevere Thunderstorm WarningINDSullivan, Vigo51 min
Feb 19, 10:23 PM ESTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Brown, Jackson37 min
Feb 20, 2:50 AM ESTRiver Flood WarningINDJohnson5 hr
Feb 20, 4:23 AM ESTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clinton, Delaware and 21 more14 hr

Nearby

Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.